Thunderstorm Wind, Coffee
- When
- July 12, 7:35 PM EST
- Where
- Coffee County, 0.91 mi NW of Pridgen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.710, -82.940
A tree was blown down on Highway 441 North.
8 inches. Both sea breezes developed and triggered scattered strong to severe storms during the afternoon and evening along with resultant outflow boundary mergers.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A mean layer ridge axis was across the local forecast area with PWAT values around 1.8 inches. Both sea breezes developed and triggered scattered strong to severe storms during the afternoon and evening along with resultant outflow boundary mergers. Dry air aloft and relatively cool lapse rates of 6.5 C/km indicated an increased threat of wet microbursts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 12, 1:37 PM EST, 5 hours 58 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 237 PM EDT TUE JUL 12 2016 .NEAR TERM (Tonight-Wednesday Night)... This afternoon-Tonight...Deep layer ridge continues over the area. Strong cap from earlier has broken due to the convective temp being reached and isolated storms were rapidly erupting across the inland areas of northeast Florida. As both the west and east coast seabreezes push inland later afternoon...scattered storms will continue to develop with strong storms possible. High-Res model continues to indicate most activity across inland Ne Fl...however some storms may make it to near the Okefenokee Swamp as well as coastal Nassau county and coastal areas of Se Ga. Strong storms possible with strong wind gusts...frequent lightning... and locally heavy rain in excess of 2 inches (given light steering flow). Storms will fade out during the evening due to loss of heating. Rest of the night will have clouds gradually decreasing with min temps in the mid/upper 70s...warmest along the coast. Wednesday-Wednesday Night ...little change in the overall pattern, though mean layer ridge looks to move right over the forecast area. So, hot and humid weather remains the story again...with scattered afternoon showers and storms developing from afternoon heating and sea breezes pushing inland. Forecast max temps end up slightly higher than today with a few inland locations possibly reaching the century mark and heat indices may reach thresholds for an advisory especially across portions of inland Se Ga. .SHORT TERM /Thu-Fri/... East to West High pressure ridge axis will continue to bisect the region very close to the FL/GA border with light SW steering flow across SE GA and light SE steering flow across NE FL. This will still allow for above normal/HOT temps with highs into the middle to upper 90s over inland areas and lower 90s along the coast while heat indices will continue to top out in the 104-108 degree range each afternoon, once again very close to heat advisory criteria. Atmosphere will remain moist enough with PWATs averaging around 1.75 inches to support daily scattered afternoon/evening storms mainly over inland areas as the Atlc/Gulf Coast Sea breeze fronts push inland each day. Activity expected to start first across NE FL each day then propagate slowly northward and impact SE GA later in the afternoon and evening. Quiet conds expected during the overnight hours with lows generally in the mid/upper 70s inland and near 80 along the river/coast. .LONG TERM /Sat-Tue/... Long-range models are still trying to lift the ridge at the surface and aloft towards the north into the GA/SC region, but still not convinced that this pattern will shift that quickly and believe that a continuation of above normal/HOT temps and generally scattered diurnal thunderstorm activity at least through the weekend, with a possible shift towards early next week. Overall day to day differences not that significant other than a shift towards convection further inland across NE FL as the easterly steering flow by early next week will push the Atlc Coast sea breeze inland faster each day. Max temps still well into the 90s with heat indices close to 105 degrees each day. && .AVIATION...Scattered storms expected to continue to develop as seabreezes move inland. Have VCTS at all Ne Fl terminals and tempo group at Jax for ocnl TSRA with MVFR. Additional amendments may be needed for TS with MVFR vsby/cigs. Otherwise prevailing VFR expected with scattered showers/storms fading in the eve. && .MARINE...Southerly flow will prevail this week as surface high pressure dominates east to southeast over the western Atlantic. Southerly wind surges expected by late afternoon through the evening hours up to or just below exercise caution levels. Combined seas 2-4 ft expected...except briefly higher around 3-5 ft during the surges. Rip Currents: Generally low risk through Wednesday. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 97 75 97 / 20 30 30 40 SSI 79 94 79 93 / 20 20 20 30 JAX 75 96 76 96 / 20 30 20 30 SGJ 77 92 77 93 / 20 20 20 30 GNV 73 96 73 96 / 30 40 30 40 OCF 74 96 73 95 / 30 40 30 40 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Hess/Peterson/Guillet
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 324 AM EDT TUE JUL 12 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-130730- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 324 AM EDT TUE JUL 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... HEAT INDEX VALUES OF 102 TO 107 DEGREES CAN BE EXPECTED EARLY THIS AFTERNOON. LATE AFTERNOON THUNDERSTORMS WILL DEVELOP AND CONTINUE UNTIL MIDNIGHT. THE STORMS WILL DEVELOP OVER INTERIOR NORTH FLORIDA AND OVER THE OKEFENOKEE SWAMP LATE IN THE DAY AND MOVE NORTH TOWARD THE BLACKSHEAR...BAXLEY AND JESUP AREA. STORMS MAY BE STRONG WITH HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY. SOME STORMS MAY BECOME STRONG WITH HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. SANDRIK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 639 PM EDT TUE JUL 12 2016 GAZ163-122330- CLINCH GA- 639 PM EDT TUE JUL 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLINCH COUNTY UNTIL 730 PM EDT... AT 639 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DU PONT...OR 9 MILES WEST OF HOMERVILLE...MOVING NORTH AT 5 MPH. HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCATIONS IMPACTED INCLUDE... HOMERVILLE...DU PONT AND COGDELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3118 8297 3118 8269 3089 8282 3092 8297 TIME...MOT...LOC 2239Z 193DEG 6KT 3099 8291 HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
708 PM EDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 4 W LAKE CITY 30.20N 82.71W
07/12/2016 COLUMBIA FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED MULTIPLE POWERLINES AND TREES
DOWN WEST OF LAKE CITY. MULTIPLE TREES WERE DOWN IN THE
WOODGATE VILLAGE SUBDIVISION...AND A TREE FELL ON A
MOBILE HOME IN THIS SUBDIVISION.
&&
AKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
720 PM EDT TUE JUL 12 2016
GAZ132-149-150-122345-
ATKINSON GA-WARE GA-COFFEE GA-
720 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARE...SOUTHEASTERN
COFFEE AND EAST CENTRAL ATKINSON COUNTIES UNTIL 745 PM EDT...
AT 719 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF DIXIE UNION...OR 14 MILES EAST OF PEARSON...MOVING
NORTHEAST AT 20 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
LOCATIONS IMPACTED INCLUDE...
BICKLEY...MILLWOOD AND AXSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3148 8268 3148 8260 3147 8260 3147 8250
3144 8249 3144 8248 3142 8248 3141 8245
3119 8258 3124 8275
TIME...MOT...LOC 2319Z 211DEG 16KT 3133 8261
NELSONPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
735 PM EDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 3 SE LAKESIDE 30.10N 81.73W
07/12/2016 CLAY FL EMERGENCY MNGR
UPDATED...EMERGENCY MANAGER REPORTED 15 TREES DOWN ON
HOMES, 5 ROADS BLOCKED BY TREES AND 5 OUT BUILDINGS
DAMAGED BY TREES IN FLEMING ISLAND.
&&
AKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
813 PM EDT TUE JUL 12 2016
GAZ132-130100-
COFFEE GA-
813 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COFFEE COUNTY UNTIL 900
PM EDT...
AT 813 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR AMBROSE TO 7 MILES NORTH OF ALAPAHA.
MOVEMENT WAS NORTHEAST AT 20 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSE BUILDING.
UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO
POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES.
LOCATIONS IMPACTED INCLUDE...
AMBROSE AND PRIDGEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3147 8314 3147 8312 3151 8308 3156 8306
3161 8306 3163 8301 3166 8301 3166 8300
3179 8299 3178 8292 3179 8290 3178 8289
3178 8287 3180 8285 3180 8284 3142 8301
3142 8314 3144 8314 3146 8315
TIME...MOT...LOC 0013Z 230DEG 19KT 3167 8301 3149 8324
NELSONPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
826 PM EDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL 4 E JACKSONVILLE INTL A 30.48N 81.63W
07/12/2016 E0.25 INCH DUVAL FL NWS EMPLOYEE
NATIONAL WEATHER SERVICE EMPLOYEE REPORTED HAIL SLIGHTLY
BIGGER THAN PEA SIZE AT AIRPORT CENTER DRIVE AND MAIN
STREET.
0320 PM HAIL DOWNTOWN JACKSONVILLE 30.33N 81.66W
07/12/2016 E0.88 INCH DUVAL FL TRAINED SPOTTER
NUMEROUS REPORTS OF DIME TO NICKEL SIZE HAIL IN DOWNTOWN
JACKSONVILLE.
0323 PM TSTM WND DMG DOWNTOWN JACKSONVILLE 30.33N 81.66W
07/12/2016 DUVAL FL BROADCAST MEDIA
BROADCAST MEDIA REPORTED A TREE DOWN ON MARKET STREET.
0325 PM HAIL DOWNTOWN JACKSONVILLE 30.33N 81.66W
07/12/2016 E1.00 INCH DUVAL FL EMERGENCY MNGR
NUMEROUS REPORTS OF HAIL AT LEAST THE SIZE OF QUARTERS IN
DOWNTOWN JACKSONVILLE.
0330 PM HAIL 4 NW LAKESIDE 30.18N 81.81W
07/12/2016 E0.50 INCH CLAY FL PUBLIC
THE PUBLIC REPORTED HALF INCH HAIL ON TIMBERMILL DRIVE IN
OAKLEAF PLANTATION.
0335 PM HAIL 3 SSW ARLINGTON 30.30N 81.61W
07/12/2016 E1.75 INCH DUVAL FL PUBLIC
PICTURES WERE POSTED ON SOCIAL MEDIA SHOWING HAIL
APPROXIMATELY THE SIZE OF GOLF BALLS ON EMERSON STREET IN
JACKSONVILLE.
0335 PM HAIL 3 SSW ARLINGTON 30.30N 81.61W
07/12/2016 E1.00 INCH DUVAL FL PUBLIC
PICTURE RELAYED BY SOCIAL MEDIA. QUARTER SIZED HAIL
REPORTED ON BEACH BLVD NEAR EMERSON.
0341 PM HAIL 3 ESE ARLINGTON 30.32N 81.55W
07/12/2016 E0.25 INCH DUVAL FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA SIZE HAIL NEAR REGENCY MALL.
0355 PM TSTM WND DMG 3 W ARLINGTON 30.34N 81.65W
07/12/2016 DUVAL FL EMERGENCY MNGR
TREES DOWN NEAR 5TH STREET AND IONA STREET.
0400 PM FLOOD DOWNTOWN JACKSONVILLE 30.33N 81.66W
07/12/2016 DUVAL FL EMERGENCY MNGR
STREET FLOODING IN DOWNTOWN JACKSONVILLE. THE FOLLOWING
INTERSECTIONS ARE REPORTED CLOSED...1ST AND MARKET...7TH
AND SILVER...PEARL ST BETWEEN 7TH/8TH.
0400 PM FLOOD 3 WSW ARLINGTON 30.32N 81.66W
07/12/2016 DUVAL FL EMERGENCY MNGR
TWO VEHICLES REPORTED FLOODED NEAR THE INTERSECTION OF
EAST INDEPENDENT DRIVE AND SOUTH NEWNAN STREET.
0400 PM HAIL 5 NNE FRUIT COVE 30.17N 81.60W
07/12/2016 E0.50 INCH DUVAL FL TRAINED SPOTTER
0405 PM TSTM WND DMG 4 NNW FRUIT COVE 30.16N 81.63W
07/12/2016 DUVAL FL NWS EMPLOYEE
NATIONAL WEATHER SERVICE EMPLOYEE REPORTED A VERY LARGE
BRANCH ACROSS SAN JOSE BLVD AT LORETTO ROAD.
0407 PM HAIL MANDARIN 30.15N 81.64W
07/12/2016 E1.00 INCH DUVAL FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZE HAIL IN MANDARIN
OFF SAN JOSE BLVD JUST NORTH OF INTERSTATE 295.
0410 PM TSTM WND DMG 5 S DOWNTOWN JACKSONVIL 30.26N 81.64W
07/12/2016 DUVAL FL EMERGENCY MNGR
LARGE OAK TREE DOWN ALONG SAN JOSE BOULEVARD.
0415 PM TSTM WND DMG MANDARIN 30.15N 81.64W
07/12/2016 DUVAL FL BROADCAST MEDIA
BROADCAST MEDIA REPORTED A TREE DOWN IN MANDARIN AT
LORETTO ROAD AND FLYNN ROAD.
0425 PM TSTM WND GST 5 WSW FRUIT COVE 30.07N 81.70W
07/12/2016 E70.00 MPH CLAY FL NWS EMPLOYEE
OFF-DUTY NWS EMPLOYEE ESTIMATED WIND GUST OF 60 TO 70
MPH.
0425 PM HAIL 4 SE LAKESIDE 30.09N 81.72W
07/12/2016 M0.50 INCH CLAY FL TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL REPORTED IN FLEMING ISLAND.
RAINFALL AMOUNTS UP TO 1.5 INCHES WERE ALSO REPORTED.
0425 PM TSTM WND DMG 3 SE LAKESIDE 30.10N 81.73W
07/12/2016 CLAY FL EMERGENCY MNGR
UPDATED...EMERGENCY MANAGER REPORTED 15 TREES DOWN ON
HOMES, 5 ROADS BLOCKED BY TREES AND 5 OUT BUILDINGS
DAMAGED BY TREES IN FLEMING ISLAND.
0515 PM LIGHTNING 5 SW PALATKA 29.60N 81.70W
07/12/2016 PUTNAM FL 911 CALL CENTER
LIGHTNING STRIKE STARTED SMALL BRUSH FIRE ON STOKES
LANDING ROAD.
0528 PM TSTM WND DMG 1 NNE OBRIEN 30.06N 82.93W
07/12/2016 SUWANNEE FL 911 CALL CENTER
TREES DOWN.
0535 PM TSTM WND GST 5 NNW LAKE GENEVA 29.84N 82.05W
07/12/2016 M44.00 MPH BRADFORD FL AWOS
A WIND GUST OF 44 MPH WAS MEASURED AT KEYSTONE AIRPORT IN
KEYSTONE HEIGHTS.
0557 PM TSTM WND DMG 2 WSW LAKE CITY 30.18N 82.68W
07/12/2016 COLUMBIA FL 911 CALL CENTER
NUMEROUS TREES DOWN TO THE WEST OF LAKE CITY. SMALL HAIL
ALSO REPORTED.
0600 PM TSTM WND DMG 4 W LAKE CITY 30.20N 82.71W
07/12/2016 COLUMBIA FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED MULTIPLE POWERLINES AND TREES
DOWN WEST OF LAKE CITY. MULTIPLE TREES WERE DOWN IN THE
WOODGATE VILLAGE SUBDIVISION...AND A TREE FELL ON A
MOBILE HOME IN THIS SUBDIVISION.
0616 PM TSTM WND DMG 6 ESE NEWBURN 30.23N 83.06W
07/12/2016 SUWANNEE FL 911 CALL CENTER
911 CALL CENTER REPORTED TREE DOWN ON STATE ROAD 51.
&&
AKThe Moody AFB radar (KVAX), 91 km away, was scanning. The volume nearest the first event began at 00:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree was blown down on Highway 441 North.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2016Every state in 2016This day in weather historyWarnings in Georgia, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 648148.